NuvaRing is a hormonal contraceptive that is inserted into the vagina for most of the cycle. It's pattern of use is similar to the pill's, but NuvaRing doesn't have to be taken every day, so it is more convenient to many. Like every other hormonal birth control method, NuvaRing does come with negative side effects in some cases. Can you expect weight gain and hair loss?
NuvaRing weight gain
Some women react to the hormones in NuvaRing by putting on weight. Usually, this is only a temporary side effect, and this is something backed up by the manufacturer's statistics on side effects. It is worth mentioning that it is not sure whether the actual hormones cause weight gain, or whether behavioral changes after going on hormonal birth control are responsible. However, many women on the internet report having put on a lot of weight and not having lost it again, so it is possible that this will happen to you most likely due to estrogen. You may try switching to a non-hormonal birth control method like an IUD or condoms.
NuvaRing's makers say that some users of the contraceptive vaginal ring report experiencing hair loss on the scalp. This, again, doesn't mean that the NuvaRing is directly responsible for this side effect, just that the two coincide. Some people argue that introducing hormones to the body causes stress to it, and stress is a known cause of hair loss. Whatever the case, see your doctor if you do experience hair loss while using NuvaRing, because it's also been associated with thyroid problems. The American Hair Loss Association (ALHA) also says that it believes contraceptives while offering great benefits to millions of women carry a risk of hair loss for women with a history of hair loss.